Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ivy.

Scared To Start Taking 10Mg Accutane >_

So, today my derm appointment was pretty much 2 minutes long. She said the last thing to do for my skin was to try accutane. I have non-inflammatory acne bumps on my forehead (very tiny), but my foreheads like sand paper, my right cheek gets cystic acne, and my chin breaks out quite frequently.

Now, I am SUPER nervous to start taking accutane at 10mg for the first month.

She isn't even making me get my bloodwork done BEFORE I start the pills, so basically I can start them, get my bloodwork done in 3 weeks, and see her again in a month. Now that's fine and dandy, but, what if I have high cholesterol or something else that is important to know is wrong with my body and I'm taking this drug?

- I am afraid of getting an initial breakout, my skins already fairly scarred up and can't really imagine having a MASSIVE breakout or something with cysts because that'll be devastating.

-Scared of the 'long term consequences' and don't know if 10mg is such a low dose I should be relitively okay? (I am 83 pounds so my body may think it is quite a large amount)

And I ALWAYS wear makeup to hide the hyperpigmentation scars on my face....Now if I start accutane does that mean It will be impossible to wear makeup because my skin is just so dry?

thanks for any advice, just stressed out.

Share this post


Link to post
Share on other sites

Don't worry, and wow 83 pounds you are skinny! Ten mg's is such a low dose, the side-effects should be minimal. Are you taking that dose twice daily? Good luck!

Share this post


Link to post
Share on other sites

I'm on 20mg a day, have been for two months, and I have zero serious side effects. My lips and skin are dry, that's the extent of it. Don't be afraid to take it, just listen to your body and if you start to get any distressing side effects, then go see your GP (since your dermatologist doesn't seem too concerned). Honestly, you should be fine. I weigh a metric tonne more than you, but I'm still not a large person.

I wear makeup every day. :) You might need to switch to a liquid foundation if you don't already use one, but generally I've found that my skin isn't too dry for makeup, the makeup actually sticks better and looks fine at the end of the day. As long as you're using a decent moisturizer beforehand (and a primer if your moisturizer doesn't ball up and roll off like some do - you will definitely need one with SPF) you'll be fine.

At 10mg a day, nothing dramatic is going to drop out of the sky into your lap, I don't even think an initial breakout is hugely likely on that low a dose.

Share this post


Link to post
Share on other sites

hey there

im in the same position as you really, well almost. i had a course for 8 months about 5 years ago 30mg from start to finish. worked wonders. unfortunately im now having problems again that topicals dont seem to be managing, and im 24 so kinda had enough now. i may be starting a low dose course next week, probably 10mg to start and maybe up to 20mg after a couple of months. i guess i have similar concerns, mainy the IB. thinking back i dont think i had one with 30mg, at least it wasnt anything awful that has particularly stuck in my mind or anything. i think its easier to over-worry. it does seem that the extent of the IB is dose related, so 10mg should be ok, even for someone tiny :)

same with your blood test really. def get it done in 3 weeks but i wouldnt stress about it now. my first course i only had one every couple of months and my cholestral and tri's actually went down during my course, go figure!

best of luck. i'll drop by and see how things are going for you

Share this post


Link to post
Share on other sites

Hi, I've just finished my first week on 10mg and I've have no serious side effects, only dry skin and cracked lips but that's

nothing compared with the good skin you'll get at the end of it. I've had a few quite painful papules on my chin but no major

breakout. I'll be going up a dose in 2 weeks when I go back to see the dermatologist

Well, all the best rolleyes.gif

Share this post


Link to post
Share on other sites

10mgs is A very Low Dose.. You really shouldn't be scared. You'll be just fine! The side effects for you will be extremely minimal to probably hardly any. Your skin will get dry.. It may take some time for your skin to get dry if you stay on 10mgs ( I would think ) but moisturizers help..& you can still wear makeup!

Share this post


Link to post
Share on other sites

10mg is what I got the first time I took accutane back in '92. I had no ititial breakout. It's such a small dose that I hardly even got dry lips or eyes.

Share this post


Link to post
Share on other sites

I'm on 20mg a day, have been for two months, and I have zero serious side effects. My lips and skin are dry, that's the extent of it. Don't be afraid to take it, just listen to your body and if you start to get any distressing side effects, then go see your GP (since your dermatologist doesn't seem too concerned). Honestly, you should be fine. I weigh a metric tonne more than you, but I'm still not a large person.

I wear makeup every day. smile.png You might need to switch to a liquid foundation if you don't already use one, but generally I've found that my skin isn't too dry for makeup, the makeup actually sticks better and looks fine at the end of the day. As long as you're using a decent moisturizer beforehand (and a primer if your moisturizer doesn't ball up and roll off like some do - you will definitely need one with SPF) you'll be fine.

At 10mg a day, nothing dramatic is going to drop out of the sky into your lap, I don't even think an initial breakout is hugely likely on that low a dose.

well that is good news then. She's just starting me off at 10mg and will see me in a month I guess to know how it is coming along. I was hoping it was low enough to barely effect me at all, so hopefully if I am lucky.

Don't really use a moisturizer at the moment, I have one called Effaclar H by La Roche Posay but I wasn't sure if it's okay to use a moisturizer with oil in it....Didn't really care that that one anyways...very expencive and just makes me look greasy.

Thank you guys, appretiate the input and I feel better about the situation :) Hopefully all will go well then and I'll just deal with dry skin....not like I don't have that problem now from the damn topicals that do nothing lol.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×